Alert archive / Arizona / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 104, NWS Flagstaff, AZ

October 3, 2004Navajo County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Oct 3, 2004, 4:49 AM MDT for Navajo County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2004, 4:49 AM MDT (10:49 UTC)
Expired
Oct 3, 2004, 5:15 AM MDT
In force
26 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Navajo County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2004-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2004-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
2091 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 3:35 AM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, Oct 3, 3:35 AM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF
235 AM MST SUN OCT 03 2004

.SYNOPSIS...A WEAK WEATHER DISTURBANCE WILL MOVE ACROSS ARIZONA
TODAY. THIS WILL PRODUCE PARTLY CLOUDY SKIES ALONG WITH A SLIGHT
CHANCE OF SHOWERS...MAINLY FROM THE MOGOLLON RIM EASTWARD. ANOTHER
WEAK DISTURBANCE WILL BRING SHOWERS TO THE NORTHLAND ON TUESDAY AND
WEDNESDAY. NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE WEEK.

&&

.DISCUSSION...A WEAKENING S/WV TROF WILL MOVE ACROSS THE STATE TODAY.
AHEAD OF IT MODELS INDICATE UPWARD LIFT ASSOCIATED WITH A DIV-Q
COUPLET. CURRENTLY THIS IS SPAWNING ISOLATED CONVECTION OVER THE NE
CWA. THIS COUPLET IS FOCUSED OVER THE SE SECTIONS OF THE CWA THIS
AFTERNOON. THIS REGION IS ALSO UNDER THE LRQ OF AN EXITING UPPER
LEVEL JET. WIND PROFILES ALSO INDICATE GOOD SHEAR DURING THE DAY. THE
MESO-ETA IS SHOWING AN INCREASING IN LOWER LEVEL MOISTURE THIS MORNING
INTO THE SE CWA. SCT CONVECTION EXPECTED TODAY FROM THE RIM EASTWARD
WITH AN ISOLATED SVR STORM POSSIBLE EAST OF THE RIM THIS AFTERNOON.

ANOTHER S/WV IS PROGGED TO MOVE ACROSS THE STATE MONDAY NIGHT AND
TUESDAY. A DIV-Q COUPLET IS INDICATED WITH THIS FEATURE ALONG WITH
WEAK CAA ALOFT. AGAIN THE EASTERN HALF OF THE CWA WILL SEE SHOWERS
AND CONVECTIVE ACTIVITY. THE S/WV MOVES EAST OF THE STATE ON WED.
RIDGING WILL BRING SUBSIDENCE AND A DRIER NORTHERLY FLOW INTO THE
CWA THRU THE END OF THE WEEK. LATE INTO THE WEEKEND ANOTHER S/WV TROF
IS PROGGED TO AFFECT THE STATE. SOME DISAGREEMENT ATTM BTWN THE
GFS AND ECMWF WITH EURO DEEPER AND SLOWER THE MORE PROGRESSIVE GFS.
SINCE THIS IS OUTSIDE THE FCST PERIOD WILL HAVE TIME TO WAIT FOR THE
MODELS TO SORT THINGS OUT. DF

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 2, 10:48 AM MDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
948 AM MST SAT OCT 2 2004

AZZ004>018-037>040-022100-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
KAIBAB PLATEAU-LITTLE COLORADO RIVER IN APACHE COUNTY-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
MARBLE CANYON AND GLEN CANYON-NORTHEAST PLATEAUS AND MESAS-
NORTHEAST PLATEAUS AND MESAS - SOUTH OF HWY 264-NORTHERN GILA-
OAK CREEK AND SYCAMORE CANYONS-
WESTERN MOGOLLON RIM INCLUDING FLAGSTAFF-WHITE MOUNTAINS-
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
948 AM MST SAT OCT 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 4:48 AM MDTSevere Thunderstorm WarningFGZNavajo57 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.